Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 4, NWS Phoenix, AZ
NWS Phoenix, AZ issued this severe thunderstorm warning at Jun 7, 2006, 3:44 PM MST for Pinal County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2006, 3:44 PM MST (22:44 UTC)
- Expired
- Jun 7, 2006, 4:30 PM MST
- In force
- 46 min
- Issued by
- NWS Phoenix, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 47 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 1:39 PM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPSR 072245 SVRPSR AZC021-072330- /O.NEW.KPSR.SV.W.0004.060607T2244Z-060607T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PHOENIX AZ 344 PM MST WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF CASA GRANDE * UNTIL 430 PM MST * AT 337 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF CASA GRANDE... AND MOVING NORTH AT 25 MPH. IN ADDITION...DENSE BLOWING DUST IS ALSO LIKELY WITH THIS SEVERE THUNDERSTORM. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLBERG...MARICOPA...BAPCHULE...AND STANFIELD. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3273 11206 3280 11164 3320 11179 3322 11216 $$ ESTLE
1 follow-up statement
000 WWUS55 KPSR 072312 SVSPSR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PHOENIX AZ 409 PM MST WED JUN 7 2006 AZC021-072330- /O.CON.KPSR.SV.W.0004.000000T0000Z-060607T2330Z/ PINAL AZ- 409 PM MST WED JUN 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST FOR WEST CENTRAL PINAL COUNTY... AT 401 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. IN ADDITION...AREAS OF DENSE BLOWING DUST ARE ALSO LIKELY BEING GENERATED FROM THIS THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES NORTH OF STANFIELD...OR ABOUT 12 MILES NORTHWEST OF CASA GRANDE...AND WAS MOVING NORTH ABOUT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BAPCHULE...OLBERG...MARICOPA...SANTAN...SACATON AND AK-CHIN VILLAGE A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST WEDNESDAY EVENING FOR SOUTHEASTERN ARIZONA. LAT...LON 3273 11206 3280 11164 3320 11179 3322 11216 $$ ESTLE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:20 PM MST, 24 minutes earlier.
Area forecast discussion, Jun 7, 3:20 PM MST, 24 minutes before
AZZ020>028-CAZ030>033-080600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
320 PM MST WED JUN 7 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
A LOW PRESSURE SYSTEM OVER BAJA CALIFORNIA WILL CONTINUE TO WEAKEN
AND MOVE SLOWLY EAST THROUGH FRIDAY. THE UPPER LEVEL CIRCULATION IS
EXPECTED TO GRADUALLY TURN TO A SOUTHWEST DIRECTION...WITH A DECREASE
IN THE COVERAGE AND INTENSITY OF SHOWERS AND THUNDERSTORMS THROUGH
FRIDAY. MOSTLY CLEAR SKIES AND CONTINUED VERY WARM TEMPERATURES ARE
EXPECTED THIS COMING WEEKEND AND EARLY NEXT WEEK.
&&
.SHORT TERM...
TONIGHT THROUGH SATURDAY...
MID AND HIGH LEVEL MOISTURE ASSOCIATED WITH A STRONG VORTICITY MAX
HAS MOVED WELL NORTH OF OUR AREA. IN ITS WAKE...WATER VAPOR LOOPS
CLEARLY SHOW THE DRY SLOT THAT LINES UP WITH THE UPPER LEVEL MEAN
CIRCULATION. MID DAY SOUNDING AT TUCSON AGREED WITH THE SLIGHT
DOWNWARD TREND IN PRECIP WATER...IN FACT IT WAS DOWN TO .91 INCH...
AND GOES P/WAT IMAGERY SHOWED A SLIGHT DECREASE OVER MEXICO. MODEL
SOUNDINGS STILL CALL FOR A SLOW DROP IN MOISTURE THROUGH
THURSDAY...AT LEAST FOR PHOENIX. AS MENTIONED EARLIER...THE DRY SLOT
HAS TAKEN OVER...BUT IT HAS ALSO ALLOWED SURFACE HEATING TO
ACCELERATE WITH KPHX ALREADY ABOVE THE FORECAST OF 102F.
HAVE ALREADY ADJUSTED MAX FOR PHOENIX TO BE 105F. WE STILL EXPECT
THE STRONG HEATING AND SUFFICIENT MOISTURE TO PRODUCE ANOTHER ROUND
OF THUNDERSTORMS. THE TIMING IS SIMILAR TO YESTERDAY...AND THE
STEERING FLOW SHOWS SOUTH TO SOUTHEAST AT 30 TO 35 KTS. STRONG
OUTFLOWS POSSIBLE WITH THUNDERSTORMS LATE THIS AFTN AND INTO THE
EVENING. ON FRIDAY...THE LATEST GFS CALLS FOR A FURTHER DECREASE IN
TSTM ACTIVITY AND WE WILL LIMIT CHANCE POPS TO ONLY ZONE 24.
&&
.LONG TERM...
SATURDAY NIGHT THROUGH WEDNESDAY...
AMS WILL BE IN THE PROCESS OF DRYING OUT SUBSTANTIALLY VERY EARLY
PART OF EXTENDED...AND WILL STAY DRY THROUGHOUT THE LONG TERM AS
UPPER LEVEL FLOW REMAINS MORE SWLY. UPPER LEVEL TROUGH PROGGED TO
MOVE ASHORE EARLY MONDAY WILL INCREASE PRESSURE GRADIENTS A BIT...
BUT NOT ENOUGH TO GIVE MORE THAN LOCALLY BREEZY AFTERNOON WINDS
MONDAY. GENERAL TROUGHINESS THEN BECOMES ESTABLISHED OVER NRN RCKY
MTN REGION EARLY NEXT WEEK WITH UPPER RIDGE SHUNTED TO OUR SE...
LEAVING US IN A MUCH MORE TYPICAL DRY SWLY FLOW PATTERN. MEANWHILE
...TEMPS WILL REMAIN GENERALLY SEVERAL DEGREES ABOVE EARLY-MID JUNE
NORMALS THRU THE LONG TERM.
&&
.AVIATION...
TAF SITES MOST LIKELY TO BE AFFECTED BY THUNDERSTORMS WITHIN THE
NEXT 6 HOURS ARE KIWA AND KPHX. STORMS ALREADY OCCURRING IN PINAL
COUNTY AND SOUTHWEST MARICOPA AS OF 22Z. MAIN THREAT WILL BE
THUNDERSTORM OUTFLOW WINDS ACCOMPANIED BY BLOWING DUST. ENVIRONMENT
MORE SUPPORTIVE OF PRECIPITATION REACHING KIWA AND KPHX THAN LAST
NIGHT. THOUGH STEERING FLOW IS SOUTHERLY...SIMPLE EXTRAPOLATION OF
STORM MOVEMENT IS NOT NECESSARILY THE BEST FORECAST DUE TO COMPLEX
FACTORS.
SEE TAFS PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL
FOR MORE DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...SEVERE THUNDERSTORM WATCH 448 IN EFFECT FOR
AZZ022...AZZ023...AZZ024...AZZ027 AND AZZ028 UNTIL 8 PM MST.
CA...NONE.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
SIPPLE/ESTLE/17Hazardous weather outlook, Jun 7, 6:00 AM MST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 600 AM MST WED JUN 7 2006 AZZ022-023-027-028-080400- NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA- SOUTHWEST MARICOPA COUNTY- NORTHWEST AND NORTH CENTRAL PINAL COUNTY- 600 AM MST WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR THUNDERSTORMS IS FORECAST TODAY AND TONIGHT. STRONG THUNDERSTORM WINDS AND AREAS OF DENSE BLOWING DUST ARE POSSIBLE HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE THURSDAY. STRONG THUNDERSTORM WINDS AND DENSE BLOWING DUST ARE POSSIBLE HAZARDS. DRIER SOUTHWESTERLY WINDS SPREADING INTO SOUTHWEST AND SOUTH CENTRAL ARIZONA WILL BRING AN END TO THUNDERSTORM THREATS FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ020-021-025-026-CAZ030>033-080400- LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- 600 AM PDT WED JUN 7 2006 /600 AM MST WED JUN 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR THUNDERSTORMS IS FORECAST TODAY. STRONG THUNDERSTORM WINDS AND AREAS OF DENSE BLOWING DUST ARE POSSIBLE HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT CHANCE FOR THUNDERSTORMS WILL CONTINUE THURSDAY. STRONG THUNDERSTORMS WINDS AND DENSE BLOWING DUST ARE POSSIBLE HAZARDS. DRIER SOUTHWESTERLY WINDS SPREADING INTO THE REGION WILL BRING AND END TO THUNDERSTORM THREATS THURSDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED. AZZ024-080400- SOUTHERN GILA/TONTO NF FOOTHILLS- 600 AM MST WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT A CHANCE FOR THUNDERSTORMS IS FORECAST TODAY AND TONIGHT. STRONG THUNDERSTORM WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE FOR THUNDERSTORMS WILL CONTINUE THURSDAY AND THURSDAY NIGHT...DECREASING TO A SLIGHT CHANCE FOR THUNDERSTORMS ON FRIDAY. STRONG THUNDERSTORMS WINDS AND BRIEF HEAVY RAIN ARE POSSIBLE HAZARDS. DRY WEATHER WILL DEVELOP OVER THE AREA SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:30 PM MST | Dust Storm Warning | PSR | 4 hr | |
| Jun 7, 4:59 PM MST | Severe Thunderstorm Warning | PSR | Maricopa, Pinal | 46 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.